Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Addiction and Substance Abuse

Seroquel Withdrawal Symptoms

07/19/2011

Question:

I`d like to direct my question to Dr Edna M Jones. I`m taking 450mg Seroquel and my doctor is not sure whether the drug is doing anything beneficial for me or not. ( I was put on the drug by a different doctor). At the moment I`m trying to come off the drug however I`m very scared of withdrawl symptoms.( Withdrawl symptoms seems to be something that occurs when coming off any of these psychiatic drugs). What I`d like to know is how slowly do I need to come off the drug to avoid the withdrawl symptoms???? Would 50 mg a month be slow enough???

Answer:

Seroquel does not cause what we consider to be "true withdrawal." However, having said that, it can cause some symptoms if removed too quickly, when someone has been on it for too long.

Because of your worry, I would suggest a slow medication reduction of 50 mg per week until off of Seroquel, however, this is really a discussion you should have with your current physician. Hope this helps and good luck!

For more information:

Go to the Addiction and Substance Abuse health topic, where you can:

Response by:

Edna M Jones, MD, MRO Edna M Jones, MD, MRO
Emeritus Clinical Assistant Professor of Family Medicine
College of Medicine
The Ohio State University